Alert archive / Oklahoma / Heat Advisories in 2019
Heat Advisory 13, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Aug 7, 2019, 3:45 PM CDT for 8 counties in Oklahoma. It took effect at Aug 8, 2019, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2019, 3:45 PM CDT (20:45 UTC)
- In effect from
- Aug 8, 2019, 1:00 PM CDT
- Expired
- Aug 8, 2019, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
Counties Choctaw County, OK, Haskell County, OK, Latimer County, OK, McIntosh County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 119 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 632 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Aug 7, 3:41 PM CDT, 4 minutes earlier.
Area forecast discussion, Aug 7, 3:41 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
341 PM CDT Wed Aug 7 2019
.DISCUSSION...
Isolated to scattered thunderstorms continue to fester along
outflow boundary that currently extends from roughly Enid to
Muskogee to Ozark. Environment will continue to be supportive of
locally strong wind gusts but the overall severe weather threat
for the remainder of the afternoon is slim. North of the boundary,
temperatures have dropped into the upper 80s and even 70s across
far northeast OK, providing some welcome relief from the heat.
Will be able to trim a few more counties out of the Heat Advisory
prior to forecast issuance as a result. This boundary will stall
later this evening with at least modest warm advection maintaining
a slight chance of storms through the evening.
Another complex of storms likely will develop to our north within
axis of stronger elevated instability, potentially working its way
farther to the southwest Thursday morning. This also will
suppress the heat north of I-40, but a heat advisory will be
issued for roughly I-40 south Thursday afternoon with values in
the 105-108 range likely. A similar pattern will hold through
Friday with the subtropical ridge being suppressed far enough west
to allow a few impulses in moderate NW flow to keep chances of
showers and thunderstorms going through that time. At this time
the greatest potential for more widespread storms over a larger
part of the forecast area will be Thursday night, with a decent
signal at least for an axis of heavy rainfall. A Flash Flood Watch
may eventually be necessary for this time frame for parts of NE
OK and NW AR. This also will result in a continuation of cooler
temps.
By the weekend the ridge is expected to strengthen again with mid
level height rises resulting in decreasing storm chances and a
return to excessive heat and humidity. There remains some
potential for another frontal boundary to move into the area by
the middle of next week, with forecast generally following the
National Blend of Models for next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 93 74 90 / 30 40 60 40
FSM 77 94 76 90 / 20 30 50 50
MLC 78 96 77 92 / 0 20 40 30
BVO 73 90 73 87 / 40 50 60 40
FYV 71 87 71 84 / 30 40 60 60
BYV 70 88 71 86 / 30 60 70 60
MKO 76 93 74 90 / 20 30 60 40
MIO 71 87 71 86 / 40 60 70 50
F10 77 96 75 93 / 10 20 50 30
HHW 77 96 78 92 / 0 10 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-064>066-
070>076.
Heat Advisory from 1 PM to 7 PM CDT Thursday for OKZ049-053-065-
066-071-073>076.
AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.
Heat Advisory from 1 PM to 7 PM CDT Thursday for ARZ029.
&&
LONG TERM....14Hazardous weather outlook, Aug 7, 12:44 PM CDT, 3 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1244 PM CDT Wed Aug 7 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1244 PM CDT Wed Aug 7 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Mainly Far Northeast Oklahoma and Far Northwest Arkansas.
ONSET...This Afternoon, and again after midnight.
HEAVY RAIN.
RISK...Limited.
AREA...Far Northeast Oklahoma and Far Northwest Arkansas.
ONSET...This Afternoon.
DANGEROUS HEAT.
RISK...Significant.
AREA...Much of Eastern Oklahoma and West Central Arkansas.
ONSET...Ongoing.
DISCUSSION...
Isolated showers and storms associated with an outflow boundary
will impact parts of far northwest Arkansas and possible far
northeast Oklahoma this afternoon. A limited severe weather threat
will exist with these storms, primarily in the form of damaging
winds.
Hot and humid conditions will prevail today outside of
thunderstorm areas, including areas ahead of the outflow boundary.
Ahead of this feature, afternoon heat index values ranging from
105 to 110 degrees across much of eastern Oklahoma and west
central Arkansas.
Late tonight, a weak frontal boundary will approach the area from
the north, allowing thunderstorm chances to increase across parts
of northeast Oklahoma and northwest Arkansas. An isolated strong
to severe storm will be possible, mainly after midnight. Locally
heavy rainfall will also be possible with any storms this
afternoon and tonight.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential
...Heavy Rain Potential.
FRIDAY through TUESDAY...Thunderstorm Potential...Dangerous Heat Potential.
EXTENDED DISCUSSION...
The frontal boundary will remain in the vicinity through late Saturday,
continuing the chances for showers and thunderstorms. Another
frontal boundary may approach the area early next week, with
shower and thunderstorm chances returning by late Monday
and into Tuesday.
Hot and humid conditions will prevail south of the frontal
boundaries, with afternoon heat index values nearing or exceeding
105 degrees each afternoon.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Aug 7, 2:52 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
252 PM CDT Wed Aug 7 2019
ARZ011-020-072030-
Madison AR-Franklin AR-
252 PM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON AND NORTHEASTERN
FRANKLIN COUNTIES UNTIL 330 PM CDT...
At 252 PM CDT, a strong thunderstorm was located over St. Paul,
moving southeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
St. Paul... Saint Paul...
Pettigrew... Witter...
Boston... Dutton...
Red Star... Combs...
Weathers... Brashears...
Patrick...
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern Arkansas.
LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
3592 9351 3588 9351 3588 9352 3576 9352
3577 9370 3566 9370 3585 9389 3604 9350
3600 9345 3597 9345
TIME...MOT...LOC 1952Z 311DEG 23KT 3583 9374Special weather statement, Aug 7, 3:30 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
330 PM CDT Wed Aug 7 2019
ARZ020-072130-
Franklin AR-
330 PM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 430 PM
CDT...
At 329 PM CDT, a strong thunderstorm was located over Cass, moving
south at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Ozark... Altus...
Branch... Denning...
Wiederkehr Village... Cass...
Caulksville... Jethro...
Etna... Barnes...
Alix... Redding...
Watalula... Meg...
Toney... Peter Pender...
Turners Bend... Cecil...
Lonelm... Taft...
This includes Interstate 40 in Arkansas between mile markers 28 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
3532 9392 3527 9392 3527 9399 3573 9396
3573 9391 3575 9389 3576 9370
TIME...MOT...LOC 2029Z 351DEG 18KT 3567 9382The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:36 PM CDT | Special Weather Statement | TSA | Ottawa | 24 min |
| Aug 6, 8:06 PM CDT | Special Weather Statement | TSA | Ottawa | 39 min |
| Aug 6, 8:29 PM CDT | Special Weather Statement | TSA | Ottawa | 46 min |
| Aug 6, 8:58 PM CDT | Special Weather Statement | TSA | Delaware | 32 min |
| Aug 7, 2:52 PM CDT | Special Weather Statement | TSA | Madison | 38 min |
| Aug 7, 3:30 PM CDT | Special Weather Statement | TSA | Franklin | 60 min |
| Aug 7, 3:44 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 46 min |
| Aug 7, 5:29 PM CDT | Special Weather Statement | TSA | Sebastian | 46 min |
| Aug 7, 5:33 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 26 min |
Nearby
Heat Advisories in Oklahoma, 2019Heat Advisories in Arkansas, 2019Every heat advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.